# SDR 96ZZZX864

- Difficulty date: January 1, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N12DK
- Make and model: Beech 95-C55
- Aircraft serial: TE290
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Wire
- Condition: Shorted
- Location: Down Limit Sw
- Stage of operation: LD
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PILOT MADE UNEVENTFUL LANDING AFTER REPORTING SMOKE IN COCKPIT.  INVESTIGATION REVEALED A WIRE SHORTED AS IT PASSED THROUGH LIGHTNING HOLE BEHIND BATTERY SWITCH.  ONE SIDE OF WIRE WAS CONNECTED TO COMMON TERMINAL OF LANDING GEAR DOWN LIMIT SWITCH AND OTHER SIDE OF WIRE FOUND HANGING FREE WITH TERMINAL LUG STILL ATTACHED.  IT IS SPECULATED THE WIRE WAS DISCONNECTED FROM THE POSITIVE UNPROTECTED (NO CIRCUIT BREAKER) SIDE OF BUSS PRIOR TO ENTERING REPAIR STATION.  THE NON-FACTORY WIRE DID NOT CONFORM TO BEECHCRAFT WIRING DIAGRAM.  REPAIRS MADE TO BRING ACFT BACK INTO CONFORMITY.
